MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-332
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision surgery was required as it was identified through x rays that the head had disassociated from the trunnion.It was further reported that the original implant surgery was approximately 10 years prior.
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a metal head was reported.The event was confirmed through visual inspection of the part where it was identified that the taper lock was compromised.Method & results -product evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal head.From the photographs provided there is evidence of the presence of biological material, however, a photograph of the taper of the head was not provided.The associated stem had trunnion wear, which is consistent with the loss of taper lock.The lot number of the head was not visible.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: a complaint history review could not be performed as lot code information was unknown.Conclusions: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal head.From the photographs provided there is evidence of the presence of biological material, however, a photograph of the taper of the head was not provided.The associated stem had trunnion wear, which is consistent with the loss of taper lock.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text : device not returned.
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation involving a metal head was reported.The event was confirmed through visual inspection of the part where it was identified that the taper lock was compromised.Method & results -product evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal head.From the photographs provided there is evidence of the presence of biological material, however, a photograph of the taper of the head was not provided.The associated stem had trunnion wear, which is consistent with the loss of taper lock.The lot number of the head was not visible.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: a complaint history review could not be performed as lot code information was unknown.Conclusions: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted metal head.From the photographs provided there is evidence of the presence of biological material, however, a photograph of the taper of the head was not provided.The associated stem had trunnion wear, which is consistent with the loss of taper lock.
 
Event or Problem Description

Brand Name
32MM +8 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key16820453
Report Number0002249697-2023-00427
Device Sequence Number12557936
Product Code JDI
UDI-Device Identifier07613327012934
UDI-Public07613327012934
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6260-5-332
Device Catalogue Number6260-5-332
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale